# SDR 2021FA0000118

- Difficulty date: April 29, 2021
- Submitted: April 29, 2021
- Operation: General aviation
- Aircraft: N959CW
- Make and model: Amtr CH701
- Aircraft serial: 75337
- Aircraft time: 912 hours
- System (JASC): 5540 · Rudder Structure
- Part: Hinge Bracket
- Part number: 7F41
- Part serial: NA
- Condition: Broken
- Location: Rudder
- Part time: 912 hours
- Stage of operation: CR
- How discovered: O
- Nature of condition: F
- Precautionary procedure: A

## Discrepancy

PILOT NOTICE A YAW CONTROL PROBLEM IN CRUSE FLIGHT. HE DID NOT HAVE FULL TRAVEL IN THE RH RUDDER INPUT. PILOT HAD AN OPEN FIELD IN VIEW AND MADE A OFF FIELD LANDING. THERE WAS NO DAMAGE TO THE AIRCRAFT OR PERSONAL INJURY TO THE SINGLE PILOT. AFTER INSPECTION OF RUDDER, PILOT FOUND THAT THE TOP RUDDER HINGE BRACKET HAD FAILED. THE TOP RUDDER HINGE BOLT AND BUSHING HAD WORN THROUGH THE AIRFRAME SIDE OF THE BRACKET. THIS CAUSED THE RUDDER TO CONTACT THE LH ELEVATOR SHIN WHEN INPUT TO RH RUDDER PEDAL WAS USED. AIRCRAFT HAD BEEN INSPECTED IN SEPTEMBER OF 2020 BY DETROIT LAKES IN DETROIT LAKES MN. BEFORE THE PILOT PURCHASED THIS AIRCRAFT. I WAS CALLED BY THE PILOT WITH ALL OF THE ABOVE DETAILS AND REPORTED IT TO MY PMI IN HELENA MT. THE PILOT CONTACTED FAA ROC AND FILE A REPORT. I TRAVELED TO THE AIRCRAFT AND REPLACED THE TOP RUDDER, AIRFRAME SIDE RUDDER BRACKET. ALL HARDWARE, CABLES, RUDDER PEDALS, RUDDER HORN, RUDDER STOPS, AND ELEVATOR SKIN WAS INSPECTED. AFTER BRACKET REPLACEMENT, A FULL TRAVEL CHECK WAS COMPLIED WITH. ALL HARDWARE WAS CHECKED TO BE IN SAFETY. PILOT COMPLIED WITH A PRE-FLIGHT OF THE AIRCRAFT, ENGINE GROUND UP AND DEPARTED FROM THE FIELD TO (52S) SAINT IGNATIUS AIRPORT MT.
